Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterisation of punctured open $ 3$-cells

Authors: O. L. Costich, P. H. Doyle and D. E. Galewski
Journal: Proc. Amer. Math. Soc. 28 (1971), 295-298
MSC: Primary 54.78
MathSciNet review: 0271919
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A proof is given using standard methods of the topology of three-dimensional manifolds of the following characterization of punctured cubes: A connected, open $ 3$-manifold $ M$ is topological $ {E^3}$ with $ k$ points removed if and only if every polyhedral simple closed curve in $ M$ lies in a topological cube in $ M$ and the rank of $ {\pi _2}(M)$ is $ k$. An application is given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78

Additional Information

Keywords: Three-dimensional manifold, punctured cube, irreducible manifold
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society